Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 17, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 18, 2013, 9:32 PM EDT for 4 counties in North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2013, 9:32 PM EDT (01:32 UTC)
- Expired
- Jun 18, 2013, 10:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Bertie County, NC, Chowan County, NC, Hertford County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
532 WFUS51 KAKQ 190132 TORAKQ NCC015-041-091-143-190200- /O.NEW.KAKQ.TO.W.0017.130619T0132Z-130619T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 932 PM EDT TUE JUN 18 2013 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA... NORTHWESTERN CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA... SOUTHEASTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA... WESTERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA... * UNTIL 1000 PM EDT * AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR COLERAIN...OR 11 MILES SOUTHWEST OF RYLAND...AND MOVING EAST AT 25 MPH. * THIS DANGEROUS STORM WILL BE NEAR... ROCKYHOCK AND VALHALLA AROUND 945 PM EDT. TYNER AND RYLAND AROUND 950 PM EDT. BELVIDERE AROUND 1000 PM EDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE MILL CROSSROADS...ARROWHEAD BEACH...CISCO...SMALLS CROSSROADS...MAVATON... ICARIA...CENTER HILL...BEACH SPRINGS AND YEOPIM STATION. PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3627 7690 3633 7651 3612 7646 3608 7689 TIME...MOT...LOC 0132Z 262DEG 23KT 3619 7678 $$ SCALORA
1 follow-up statement
807
WWUS51 KAKQ 190149
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 PM EDT TUE JUN 18 2013
NCC015-091-190159-
/O.CAN.KAKQ.TO.W.0017.000000T0000Z-130619T0200Z/
HERTFORD NC-BERTIE NC-
949 PM EDT TUE JUN 18 2013
...THE TORNADO WARNING FOR NORTHEASTERN BERTIE AND SOUTHEASTERN
HERTFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3619 7674 3622 7673 3626 7669 3629 7670
3630 7669 3633 7655 3632 7651 3624 7648
3620 7649
TIME...MOT...LOC 0149Z 253DEG 24KT 3625 7664
$$
NCC041-143-190200-
/O.CON.KAKQ.TO.W.0017.000000T0000Z-130619T0200Z/
CHOWAN NC-PERQUIMANS NC-
949 PM EDT TUE JUN 18 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL PERQUIMANS
AND NORTHWESTERN CHOWAN COUNTIES UNTIL 1000 PM EDT...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR TYNER...OR NEAR
RYLAND...MOVING EAST AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
BELVIDERE AROUND 1000 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HICKORY
CROSSROADS AND BEACH SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
&&
LAT...LON 3619 7674 3622 7673 3626 7669 3629 7670
3630 7669 3633 7655 3632 7651 3624 7648
3620 7649
TIME...MOT...LOC 0149Z 253DEG 24KT 3625 7664
$$
SCALORAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 4:04 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 18, 4:04 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT TUE JUN 18 2013
.SYNOPSIS...
WEAK LOW PRESSURE TRACKS ACROSS THE REGION TODAY THROUGH TONIGHT
AS A COLD FRONT PUSHES SOUTH. THE LOW MOVES OFF THE COAST
WEDNESDAY WHILE THE COLD FRONT SETTLES ACROSS THE CAROLINAS. HIGH
PRESSURE BUILDS INTO THE REGION FROM THE NORTH THURSDAY THROUGH
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
PER LATEST WATER VAPOR...SHORTWAVE HAS REACHED EXTREME WRN VA. AT
THE SFC...COLD FRONT HAS MADE VERY LITTLE SRN PUSH FROM EARLIER
TODAY AS A STATIONARY FRONT REMAINS ALIGNED FROM THE LOWER MS
VALLEY INTO THE MID ATLANTIC REGION. WAVE ALONG THE STATIONARY
BOUNDARY OBSERVED ON RADAR/OBS LOCATED OVER CNTRL VA HAS HELPED
ENHANCE CONVECTION THIS AFTERNOON NORTH AND WEST OF RICHMOND. THIS
WILL CONTINUE TO BE THE CASE THROUGH THE AFTERNOON AND INTO THIS
EVENING AS WAVES ALONG THE FRONT CONTINUE TO IMPACT THE REGION.
THE MOST PROMINENT WAVE IS CURRENTLY LOCATED OVER ERN TN AND IS
ASSOCIATED WITH COOLING CLOUD TOPS. SFC WAVE WILL CONTINUE TO
STRENGTHEN AS IT PROGRESSES EWD ACROSS NRN NC/SRN VA LATE THIS
AFTERNOON...AIDED BY THE AFOREMENTIONED UPPER LEVEL SHORTWAVE.
THIS WILL PUSH THE FRONT EWD ACROSS THE AREA. AS THIS
OCCURS...BETTER PRECIP COVERAGE EXPECTED THROUGH THE EVENING.
THETA-E ADVECTION AND TEMPS IN THE LOW 80S AND DEWPOINTS IN THE
LOW 70S WILL MAINTAIN A MARGINALLY UNSTABLE AIRMASS (1000-1200
J/KG CAPE) ACROSS ERN VA INTO NERN NC. MARGINAL LOW LEVEL LAPSE
RATES AND LOW LEVEL WSWLY FLOW OF 30-40 KT MAY PRODUCE BRIEF GUSTY
WINDS UP TO 40 MPH UNDER THE STRONGEST STORMS. OVER CNTRL
VA...WEAK LAPSE RATES DUE TO DEEP MOISTURE (PRECIP WATERS ~2
INCHES) WILL PREVENT STRONGER WINDS FROM MIXING DOWN. WEAK TO
MARGINAL SHEAR WILL INHIBIT ANY ORGANIZED CONVECTION. THE MAIN
THREAT WILL CONTINUE TO BE HEAVY RAINFALL AS PRECIP WATER REMAIN
AROUND 150% OF NORMAL. TOTAL QPF AMOUNTS WILL GENERALLY RANGE FROM
ONE HALF INCH TO ONE INCH. SECONDARY SHORTWAVE WILL REACH NWRN VA
LATE TONIGHT...HELPING PUSH THE FRONT OFFSHORE. BEST MOISTURE WILL
ALSO BE SHUNTED OFFSHORE...BUT REMNANT MOISTURE AND SUBTLE FORCING
FOR ASCENT WILL RESULT IN CONTINUED SHOWERS THROUGH THE
OVERNIGHT...ESPECIALLY ALONG THE COAST. MILD TONIGHT WITH TEMPS IN
THE MID/UPPER 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
TROUGH AXIS WILL LOCATE ALONG THE MID ATLANTIC COAST WEDS...AS A
STRONG HIGH PRESSURE RIDGE BUILDS OVER THE PLAINS. WILL MAINTAIN
SLIGHT CHANCE POPS WEDS ALONG THE COAST FOR LIGHT SHOWERS AS
SUBTLE FORCING FOR ASCENT AND REMNANT MOISTURE REMAIN. CONFLUENCE
ALOFT WILL ALLOW COOL HIGH PRESSURE TO BUILD OVER THE GREAT LAKES
REGION...EXTENDING INTO THE MID ATLANTIC REGION. COMBINATION OF
NWLY FLOW...LOWER HEIGHTS AND DECREASING LOW LEVEL THICKNESS
VALUES WILL TRANSLATE TO TEMPS IN THE LOW 80S WEDS AFTERNOON.
REMNANT MOISTURE AND STEEP LOW LEVEL LAPSE RATES WILL PROVIDE FOR
GENERALLY PARTLY CLOUDY SKIES. N/NELY WINDS 10 TO 15 MPH. ONSHORE
WINDS ALONG THE COAST WILL KEEP TEMPS GENERALLY IN THE MID/UPPER
70S OVER THE MD/VA ERN SHORE (THANKS TO OCEAN TEMPS STILL IN THE
UPPER 60S) AND ALONG THE IMMEDIATE COAST.
BAGGY MID LEVEL TROUGH AND NWLY FLOW WILL CONTINUE TO IMPACT THE
MID ATLANTIC REGION THROUGH FRI. SFC HIGH PRESSURE WILL SLIDE
OFFSHORE THURS-FRI. ONSHORE WINDS WILL CONTINUE THROUGH FRIDAY.
FRONT CURRENTLY IMPACTING THE REGION WILL STALL OFF THE SE
COAST...WITH BEST MOISTURE REMAINING WELL SOUTH OF THE REGION.
MODELS SUGGEST POTENTIAL FOR DIURNALLY DRIVEN CONVECTION OVER THE
HIGHER TERRAIN...BUT EXPECT PRECIP TO STAY W OF THE FA. TEMPS WILL
REMAIN SLIGHTLY BELOW NORMAL AS NWLY FLOW AND ONSHORE WINDS
CONTINUE (MID 80S...COOLER ALONG THE IMMEDIATE COAST). COOL
MORNING TEMPS THROUGH THE SHORT TERM WITH TEMPS GENERALLY IN THE
LOW 60S. SOME INLAND LOCALES (ESPECIALLY OVER THE ERN VA PIEDMONT)
WILL FALL INTO THE UPPER 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A RATHER BENIGN PATTERN IS EXPECTED THIS WEEKEND INTO EARLY NEXT
WEEK AS HIGH PRESSURE SLOWLY DROPS S OFF THE MID-ATLANTIC COAST.
THERE IS VERY LITTLE POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOPMENT
DUE TO A LACK OF LARGE SCALE FORCING AND ANY SURFACE FOCUSING
MECHANISMS. A GENERAL SHIFT OF THE LOW-LEVEL FLOW FROM SE-SW WILL
PRODUCE A STEADY WARMING TRENDS WITH HIGHS RISING INTO THE MID/UPPER
80S SATURDAY...TO THE UPPER 80S SUNDAY...AND EVENTUALLY TO THE UPPER
80S/LOW 90S BY MONDAY AND TUESDAY. LOW TEMPERATURES SHOULD TREND
UPWARD FROM AROUND 65 EARLY IN THE PERIOD TO THE UPPER 60S/LOW 70S
LATE IN THE PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. THE MAIN
IMPACT WILL BE LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. EXPECT
CIGS AND VIS TO LOWER BRIEFLY INTO MVFR (AND POSSIBLY IFR)
CONDITIONS UNDER STRONGER STORM CORES. CONVECTIVE ACTIVITY IS
EXPECTED TO WANE AFTER MIDNIGHT AS THE FRONT PUSHES OFFSHORE BY
DAYBREAK WEDNESDAY MORNING. FOG MAY BE POSSIBLE THROUGHOUT THE
REGION LATE TONIGHT INTO THE MORNING AS WELL.
SHOWERS ARE EXPECTED TO LINGER NEAR THE COAST WEDNESDAY MORNING
BEFORE THE FRONT MOVES FARTHER OUT TO SEA. OTHERWISE...CONDITIONS
WILL START TO DRY OUT AND SKIES WILL GRADUALLY CLEAR FROM
NORTHWEST TO SOUTHEAST AS HIGH PRESSURE BUILDS INTO THE MID
ATLANTIC REGION FROM THE NORTHWEST. HIGH PRESSURE AND VFR
CONDITIONS WILL THEN DOMINATE THE WEATHER PATTERN FOR THE REST OF
THE WEEK INTO THE WEEKEND.
&&
.MARINE...
A FRONTAL BOUNDARY IS ALIGNED SW-NE ACROSS THE MID-ATLANTIC REGION
THIS AFTERNOON WITH SEVERAL WAVES OF LOW PRESSURE ALONG THE FRONT.
THE WESTERNMOST AREA OF LOW PRESSURE OVER W-CENTRAL NC WILL LIFT ENE
OVERNIGHT AND PULL OFF THE COAST EARLY WEDNESDAY MORNING. A BRIEF
SHALLOW NORTHERLY CAA SURGE SHOULD FOLLOW AS THE LOW PULLS OFF THE
COAST. THERE IS A TENDENCY FOR MODELS TO UNDER-ESTIMATE THESE TYPE
OF SURGES...SO A SHORT-DURATION LOW-END SCA HAS BEEN ISSUED FOR THE
BAY/LOWER JAMES/SOUND FROM 08-14Z (4-10AM). AS FOR THE OCEAN...THE
WIND WILL PROGRESSIVELY BECOME NE THROUGH THE DAY WEDNESDAY AS HIGH
PRESSURE BUILDS OFF OF CAPE COD. AT THIS TIME THE STRENGTH OF THE
FLOW IS NOT EXPECTED TO BE STRONG ENOUGH TO BUILDS SEAS TO 5FT...SO
NO SCA AT THIS TIME. THE HIGH LINGERS OFF THE NORTHEAST COAST
THROUGH THE END OF THE WEEK...AS A WEAK AREA OF LOW PRESSURE REMAINS
QUASI-STATIONARY OFF THE NC OUTER BANKS. THIS WILL MAINTAIN STEADY
10-15KT ONSHORE FLOW...WHICH WILL HELP MAINTAIN 3-4FT SEAS. THE HIGH
SLOWLY SINKS S OFF THE COAST DURING THE WEEKEND WITH THE WIND
SHIFTING TO S AND REMAINING AOB 15KT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EDT WEDNESDAY FOR
ANZ630>634-638.
&&
SYNOPSIS...ALB
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...BMD
MARINE...AJZHazardous weather outlook, Jun 18, 8:18 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 818 PM EDT TUE JUN 18 2013 MDZ021>025-NCZ012-VAZ087>089-091>094-099-100-200030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 818 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH LOCALIZED FLOODING POSSIBLE. ALSO...BRIEF GUSTY WINDS WILL BE POSSIBLE FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635>637-650-652-654-656-658-200030- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 818 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH LOCALIZED FLOODING POSSIBLE. ALSO...BRIEF GUSTY WINDS WILL BE POSSIBLE FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-638-200030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 818 PM EDT TUE JUN 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH LOCALIZED FLOODING POSSIBLE. ALSO...BRIEF GUSTY WINDS WILL BE POSSIBLE FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-VAZ095>097-200030- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 818 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH LOCALIZED FLOODING POSSIBLE. ALSO...BRIEF GUSTY WINDS WILL BE POSSIBLE FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-200030- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 818 PM EDT TUE JUN 18 2013 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH LOCALIZED FLOODING POSSIBLE. ALSO...BRIEF GUSTY WINDS WILL BE POSSIBLE FROM ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>086-090-200030- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY- 818 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 7:49 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM MARINE TSTM WIND RAPPAHANNOCK LIGHT 37.54N 76.02W
06/18/2013 M39 MPH ANZ631 VA BUOY
&&
EVENT NUMBER AKQ1300775
AJZSpecial weather statement, Jun 18, 7:58 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT TUE JUN 18 2013
NCZ012>014-030-VAZ087-090-092>094-096-190045-
BERTIE-GATES-GREENSVILLE-HERTFORD-ISLE OF WIGHT-JAMES CITY-NEWPORT
NEWS/HAMPTON-NORTHAMPTON-SOUTHAMPTON-SUFFOLK-
758 PM EDT TUE JUN 18 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BERTIE...
GATES...HERTFORD...GREENSVILLE...CITY OF NEWPORT NEWS...ISLE OF
WIGHT...CITY OF HAMPTON...CITY OF POQUOSON...JAMES CITY...CITY OF
SUFFOLK...CITY OF FRANKLIN...CITY OF EMPORIA AND SOUTHAMPTON COUNTIES
THROUGH 845 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SMITHFIELD TO
BRYANTOWN...OR ALONG A LINE EXTENDING FROM SMITHFIELD TO 7 MILES
SOUTHWEST OF RICH SQUARE...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3590 7693 3594 7721 3607 7734 3616 7728
3632 7745 3632 7758 3641 7756 3651 7790
3714 7667 3700 7652 3713 7664 3720 7655
3703 7629 3699 7652 3690 7640 3655 7654
3641 7646 3629 7670 3608 7671 3582 7690
SCALORALocal storm report, Jun 18, 8:27 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CAMBRIDGE 38.56N 76.08W
06/18/2013 DORCHESTER MD 911 CALL CENTER
HIGH WATER ON INDIAN BONE ROAD
&&
EVENT NUMBER AKQ1300776
JFOSTERSpecial weather statement, Jun 18, 8:40 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT TUE JUN 18 2013
NCZ013>016-030>032-VAZ093-096-097-190130-
BERTIE-CAMDEN-CHESAPEAKE-CHOWAN-GATES-HERTFORD-ISLE OF
WIGHT-PASQUOTANK-PERQUIMANS-SUFFOLK-
840 PM EDT TUE JUN 18 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CAMDEN...PERQUIMANS...
BERTIE...GATES...PASQUOTANK...CHOWAN...HERTFORD...ISLE OF WIGHT...
CITY OF CHESAPEAKE AND CITY OF SUFFOLK COUNTIES THROUGH 930 PM EDT...
AT 839 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM LUMMIS TO 8 MILES
SOUTHWEST OF QUITSNA...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF
HOLLAND TO 5 MILES WEST OF WILLIAMSTON...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3581 7689 3590 7693 3586 7704 3594 7705
3593 7719 3601 7721 3606 7732 3611 7724
3615 7726 3655 7698 3655 7692 3681 7679
3672 7614 3655 7621 3655 7631 3649 7624
3601 7646 3603 7668 3588 7673 3588 7682
SCALORASpecial weather statement, Jun 18, 9:27 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
927 PM EDT TUE JUN 18 2013
NCZ013>016-030>032-190230-
BERTIE-CAMDEN-CHOWAN-GATES-HERTFORD-PASQUOTANK-PERQUIMANS-
927 PM EDT TUE JUN 18 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS CAMDEN...PERQUIMANS...
BERTIE...GATES...PASQUOTANK...CHOWAN AND HERTFORD COUNTIES THROUGH
1030 PM EDT...
AT 927 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SIGN PINE TO 10 MILES
SOUTHEAST OF MERRY HILL...OR ALONG A LINE EXTENDING FROM RYLAND TO
PLYMOUTH...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TROTVILLE...PEACH...
YEOPIM STATION...SMITHTOWN...LYNCHS CORNER...HORSESHOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3581 7690 3590 7693 3655 7679 3655 7631
3636 7611 3635 7604 3614 7602 3609 7621
3607 7640 3600 7652 3600 7659 3604 7662
3603 7668 3599 7667 3596 7672 3593 7669
3588 7673 3586 7679 3588 7682 3584 7684
SCALORASpecial weather statement, Jun 18, 9:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
929 PM EDT TUE JUN 18 2013
NCZ017-102-VAZ095>098-190230-
CHESAPEAKE-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA
BEACH-WESTERN CURRITUCK-
929 PM EDT TUE JUN 18 2013
...HEAVY RAIN WILL MOVE ACROSS CURRITUCK...CITY OF VIRGINIA BEACH...
CITY OF PORTSMOUTH...CITY OF CHESAPEAKE...CITY OF SUFFOLK AND CITY OF
NORFOLK COUNTIES THROUGH 1030 PM EDT...
AT 929 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 8 MILES SOUTHEAST OF SAUNDERS...OR ABOUT 9 MILES
NORTHEAST OF SUNBURY...MOVING EAST AT 25 MPH.
SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...CHESAPEAKE
AIRPORT...HICKORY...AND...NORTHWEST...GREAT BRIDGE...FENTRESS...MOUNT
PLEASANT...BACK BAY.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3644 7583 3644 7590 3647 7591 3648 7598
3655 7602 3650 7603 3645 7601 3645 7619
3655 7631 3655 7678 3688 7651 3695 7623
3692 7611 3695 7600 3692 7597 3679 7596
3662 7587
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:40 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan, Gates, Hertford, Perquimans | 50 min |
| Jun 18, 9:27 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 63 min |
| Jun 18, 10:24 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 66 min |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.